• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

olanzapine and weight gain

J

jekel1

Well-known member
Joined
Sep 9, 2009
Messages
123
Location
bradford west yorks
im on 10mg a day and i cant get full at all, i m never full , if your on this have you put in weight? what do you do to stop your self eating so much?:tea:
 
S

schizolanza

ACCOUNT CLOSED
Joined
Sep 22, 2008
Messages
3,160
I've been on it for 2 years and gained 5 stone.
 
D

dlzoidberg

Well-known member
Joined
Sep 1, 2009
Messages
2,781
I've been on it for 4 months, and on the full 20mg for about 1 week. It used to make me hungry, but during an anxiety led breakdown, I never ate for 4 days. This seemed to stop that certain side affect. I am not recommending that anyone else tries that though, as it's neglect.
 
trombone_babe

trombone_babe

Well-known member
Joined
Jul 15, 2009
Messages
1,191
Location
Kent
My hubby was on it for a while and he couldn't stop eating, put on a fair bit of weight. Mind you he'd just had an op so he'd lost a fair bit through that.
 
S

schizolanza

ACCOUNT CLOSED
Joined
Sep 22, 2008
Messages
3,160
In my experience even reducing calories doesn't work.Weight gain whilst on olanzapine is a certainty.Especially in the beginning.Olanzapine has been linked with diabetes.There's some videos about it on google video.
 
guggy

guggy

Well-known member
Joined
Sep 13, 2009
Messages
93
Location
Spain
Yes, you've got to love it. The drug is so darn good with weight gain that doctors prescribe it to people with anorexia.

I've been on it for 2 years and gained 5 stone.
 
Ruby Tuesday

Ruby Tuesday

Well-known member
Joined
Jun 14, 2009
Messages
136
I gained two stone, never felt full, never stopped eating. Had to come off it in the end because the weight gain was unbearable. Within 5 days of stopping med, appetite was back to normal and, as I am waiting to start Lithium and am only taking Prozac, the difference in my appetite now compared with being on the anti pych drugs is unbelievable, but in a good way. Am due to start Lithium on Friday if my bloods are ok. Good luck, hopefully the side effect of appetite increase will wain after some time but I didnt want to wait and find out!!
 
T

topaz865

New member
Joined
Sep 29, 2009
Messages
3
hi

I was on it for 3 months put on just over 2 and a half stone now change to another pill and have lost a stone already. i always seemed hungry couldnt stand it.
 
S

swings.and.roundabouts

Member
Joined
Sep 30, 2009
Messages
5
Location
kent
I gained about a stone and I was on it for about 3 months! Mind you, I didn't rele excercise so that didn't help :) xxx
 
S

schizolanza

ACCOUNT CLOSED
Joined
Sep 22, 2008
Messages
3,160
My psychiatrist has taken me off olanzapine because of the weight gain.I start taking seroquel xl on Monday.
 
guggy

guggy

Well-known member
Joined
Sep 13, 2009
Messages
93
Location
Spain
Good luck. I would like to know how you progress on it as I am wary of olanzapine myself.
 
thing fish

thing fish

Well-known member
Joined
Oct 1, 2009
Messages
150
Location
ohio
i have been on symbyax for months now and have not had any noticable weight gain
 
P

pole2pole

New member
Joined
Oct 20, 2009
Messages
2
Hi all, I am new here and this is my first post.

Just wanted to add that I too am experiencing an appetite that cannot be satisfied whilst on Olanzapine. It's a nightmare especially when the food that I am eating are all the wrong foods!!! It wasn't nearly as bad when I was on the Quetiapine :unsure:
 
Thread starter Similar threads Forum Replies Date
AngelBlooming Bipolar Forum 10
JessisMe Bipolar Forum 14
H Bipolar Forum 16
D Bipolar Forum 1
D Bipolar Forum 8
Top